Alert archive / Massachusetts / Wind Advisories in 2013

Wind Advisory 14, NWS Boston/Norton, MA

May 24, 2013Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at May 24, 2013, 5:31 AM EDT for Barnstable County, Dukes County, Nantucket County, Massachusetts. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 24, 2013, 5:31 AM EDT (09:31 UTC)
Expired
May 24, 2013, 9:00 AM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 9.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2013-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2013-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WWUS71 KBOX 240931
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
531 AM EDT FRI MAY 24 2013

...A FEW STRONG WIND GUSTS OVER THE CAPE AND ISLANDS THIS MORNING...

.A FEW GUSTS OF WIND TO 45 MPH WILL OCCUR OVER THE CAPE AND
ISLANDS...DIMINISHING BY 9 AM.

MAZ022>024-241300-
/O.NEW.KBOX.WI.Y.0014.130524T0931Z-130524T1300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
531 AM EDT FRI MAY 24 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING.

* LOCATION...CAPE COD...NANTUCKET AND MARTHAS VINEYARD.

* WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...UNTIL 9 AM EDT.

* IMPACTS...WIND GUSTS WILL BE STRONG ENOUGH TO BRING DOWN
  BRANCHES AND POSSIBLY EVEN A WEAKENED TREE OR TWO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at May 24, 4:19 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 24, 4:19 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EDT FRI MAY 24 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY INTO NEW ENGLAND TODAY. A LOW
PRESSURE WILL DEVELOP ON THIS FRONT...CAUSING THE ENTIRE SYSTEM
TO LINGER ACROSS THE REGION THROUGH THIS WEEKEND. THIS WILL BRING
SHOWERS AND COOLER CONDITIONS...WITH A FEW THUNDERSTORMS POSSIBLE.
SOME OF THE RAINFALL WILL BE HEAVY AT TIMES. CONDITIONS SHOULD
IMPROVE MONDAY. DRY WEATHER AND SEASONABLE TEMPS ARE EXPECTED INTO
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
2 AM UPDATE...

FLASH FLOOD WATCH WAS EXPANDED FARTHER EAST AS RAINFALL ASSOCIATED
WITH A STRONG LOW-LEVEL JET HAS STARTED TO TRACK FARTHER WESTWARD.
THIS WOULD PUT MANY OF THE MORE URBANIZED AREAS ACROSS RI AND
EASTERN MA MORE AT RISK.

CURRENT PREFERENCE IS FOR A BLEND OF THE 24/00Z NAM AND 24/00Z
GFS FOR THE TIMING AND LOCATION OF THE VARIOUS SYNOPTIC FEATURES
TODAY INTO TONIGHT. THE GFS SOLUTION WAS SLIGHTLY FASTER TO MOVE
THE UPPER LEVEL COMPONENTS OF THIS SYSTEM AWAY FROM SOUTHERN NEW
ENGLAND THAN THE NAM. HOWEVER...THERE ARE DETAILS IN THE NAM
SOLUTION WHICH WE FELT SHOULD NOT BE IGNORED...MAINLY THE BANDING
AND INTENSITY OF THE RAINFALL WHICH ARE TOUGHER FOR THE GFS TO
RESOLVE.

EXPECTING THE COLD FRONT ACROSS EASTERN NY STATE AND NORTHEAST PA
TO SLOWLY MOVE INTO SOUTHERN NEW ENGLAND LATE TONIGHT INTO THIS
MORNING. THIS FRONT SHOULD CONTINUE TO MOVE TOWARD THE COAST
BEFORE STALLING THIS EVENING AS A LOW PRESSURE DEVELOPS ALONG IT.
THIS FRONT WILL PROVIDE PLENTY OF LIFT FOR THE ABUNDANT MOISTURE
ALREADY IN PLACE TO PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL.

CONVECTIVE INSTABILITY IS WEAK THIS MORNING...HOWEVER THE LOW-
LEVEL JET MAY BE ENOUGH OF A FOCUS TO PRODUCE A FEW THUNDERSTORMS
TODAY. THE MAIN AREA OF CONCERN FOR THAT WOULD BE RI AND EASTERN
MA.

TEMPERATURES WERE A BLEND OF THE MAV AND MET MOS GUIDANCE...WITH
SOME LOCAL BIAS-CORRECTED GUIDANCE THROWN IN FOR GOOD MEASURE.
NOT EXPECTING A LARGE DIURNAL RANGE TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
A DEVELOPING LOW-PRESSURE JUST EAST OF MA THIS EVENING IS NOT
EXPECTED TO MAKE MUCH PROGRESS AWAY FROM OUR REGION. HOWEVER...AS
THIS LOW DEVELOPS A DRY SLOT IS EXPECTED TO BRIEFLY CUT BACK ON
THE COVERAGE OF RAINFALL TOWARD THE EAST COAST. MAIN DEFORMATION
AND FRONTOGENESIS ZONES SHIFT INLAND AS WELL.

SEASONABLE TEMPERATURES FORECAST. A BLEND OF THE MAV/MET GUIDANCE
HANDLES THIS WELL.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

HIGHLIGHTS...

* UPPER LEVEL SYSTEM WILL KEEP SHOWERS AND COOLER TEMPS FOR THE
  WEEKEND.
* IMPROVEMENTS BEGIN ON MONDAY WITH MODERATING TEMPS THROUGH THE MID
  WEEK.
* WARM FRONT BY END OF THE WEEK WILL PUSH TEMPS WELL ABOVE AVERAGE.

CONFIDENCE LEVEL/MODEL GUIDANCE... MODERATE CONFIDENCE IN THE
OVERALL FORECAST. MODEL GUIDANCE HAS SEEM TO GET ITS ACT TOGETHER
AND HAVE A BETTER HANDLE ON THE NORTHERN STREAM SHORTWAVE AND ITS
PHASING WITH THE UPPER LEVEL TROUGH. APPEARS THAT THE 00Z GFS HAS
GOOD RUN TO RUN CONSISTENCY AND IS SUPPORTED BY SEVERAL OTHER
MODELS...INCLUDING THE 00Z EC. HAVE TRENDED THE FORECAST TO A BLEND
OF THE NAM AND GFS AND GFS/EC FOR THE EXTENDED PORTION. OVERALL HAVE
HIGH CONFIDENCE OF RAIN AND COOLER TEMPS FOR THIS WEEKEND AND DRYING
CONDITIONS FOR MONDAY. LOW CONFIDENCE ON EXACT TIMING OF PRECIP AND
THUNDER POTENTIAL. MODERATE CONFIDENCE FOR NEXT WEEK...WITH DRY
WEATHER AND SEASONABLE TEMPS FOR MID WEEK. APPEARS A WARM FRONT WILL
TRY TO LIFT JUMPING TEMPS WELL ABOVE AVERAGE...HAVE MODERATE
CONFIDENCE.

DETAILS...

THE WEEKEND...

PRECIP/QPF...
COLD AND WET HOLIDAY WEEKEND IS IN STORE FOR SOUTHERN NEW
ENGLAND. THE ONLY REGION WHICH MAY HAVE SOME HOPE IS THE
CAPE/ISLANDS AND PERHAPS EASTERN MASS...WHERE DRY AIR WILL TRY TO
PUNCH THROUGH. UPPER LEVEL TROUGH WILL PUSH OVER THE REGION AND
PINWHEEL OVER SOUTHERN NEW ENGLAND TIL SUNDAY BEFORE PUSHING
NORTHWARD. SURFACE LOW OVER CAPE COD CANAL WILL PUSH EASTWARD OF
THE NORTH SHORE. THIS MAY ALLOW FOR SLIGHTLY WARMER TEMPS AND
DRIER CONDITIONS FOR THE CAPE ON SATURDAY AS DRY AIR INTRUSION
WILL PUSH THROUGH AS LOW PRESSURE UNDERGOES CYCLOGENESIS. APPEARS
THAT A GOOD WRAP AROUND OF RAIN ON THE BACK SIDE OF THE LOW WILL
DEVELOP OVER THE CT VALLEY AND DROP OVER AN INCH TO PERHAPS 2
INCHES OF PRECIP FOR THE WEEKEND IN THIS REGION...MAY NEED TO
WATCH FOR POSSIBLE RIVER FLOODING AS THERE HAVE BEEN SEVERAL
INCHES ALREADY FALLEN OVER THE PAST 24 HRS...WITH MORE ON THE
WAY. SURFACE LOW WILL GET PUSHED MORE NORTHWARD INTO THE GULF OF
MAINE...THIS WILL PUSH PRECIP FARTHER EAST AND NORTHWARD ON
SUNDAY AND SLOWLY DISSIPATE FROM SOUTH TO NORTH SUNDAY NIGHT. MAY
BE A TAD SLOW ON TIMING OF PRECIP YET HAVE LOW CONFIDENCE ON THE
EXACT EXIT TIMING.

THUNDER...
THERE IS A LOW PROBABILITY OF THUNDER FOR SATURDAY AND INTO SUNDAY.
HOWEVER INCLUDED AN ISOLATED CHANCE AS TOTAL TOTALS REACH ABOVE 50
AND SURFACE LIS DO DROP TO NEAR 0. APPEARS THAT THE POTENTIAL IS
THERE ESP ACROSS THE EASTERN HALF OF THE REGION ON SATURDAY THANKS
TO THE DRY AIR ALLOWING FOR SOME DIURNAL HEATING TO BREAK THROUGH.
DO NOT ANTICIPATE ANYTHING TO BE STRONG OR SEVERE. HOWEVER WITH IT
BEING A HOLIDAY WEEKEND WANTED TO FOCUS ON THAT THE POTENTIAL IS
THERE.

TEMPERATURES...
AS UPPER LEVEL LOW DROPS OVER SOUTHERN NEW ENGLAND...A COLD POOL
WILL SET UP ALLOWING FOR TEMPS TO DROP WELL BELOW AVERAGE. EXPECT
HIGHS TO STRUGGLE TO REACH INTO THE 60S ON SATURDAY AND THE MID
60S ON SUNDAY. LOWS OVERNIGHT DO GET QUITE CHILLY...IN THE MID TO
UPPER 30S.

MONDAY AND WEDNESDAY...

MONDAY IS A TRANSITION DAY FROM THE SOGGY COOL WEEKEND TO A
WARM...DRY MID-WEEK. UPPER LEVEL LOW WILL CONTINUE TO PUSH OFF SHORE
INTO THE GULF OF MAINE...ALLOWING FOR MIDWEST RIDGE TO BUILD.
SURFACE HIGH PRESSURE WILL SLIDE OVER AND HELP KEEP A DRY FORECAST
FOR MOST OF THE WORK WEEK. HOWEVER CANNOT RULE OUT A SPOT SHOWER OR
TWO...ESP IF SEA BREEZES DEVELOPS. TEMPS WILL INCREASE THROUGH THE
MID-WEEK...WITH UPPER 60S FOR MONDAY TO UPPER 70S BY WEDNESDAY.

THURSDAY...
MOTHER NATURE IS TRYING TO MAKE UP FOR THE COLD/RAINY WEEKEND BY
BRING A STRONG WARM FRONT TO SOUTHERN NEW ENGLAND BY LATE WEEK.
THIS WARM FRONT WILL BRING MUGGY CONDITIONS AND A CHANCE OS
ISOLATED SHOWERS. HOWEVER MAIN THINK TO WATCH IS MAX TEMPS...WHICH
MAY REACH THE MID 80S. SOME MODELS EVEN PUSH THE REGION INTO THE
90S. SINCE THIS IS SEVERAL DAYS AWAY...KEEP IN MIND THAT MOTHER
NATURE MAY CHANGE HER MIND.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...MODERATE CONFIDENCE.

THROUGH 12Z...MVFR-IFR CONDITIONS EXPECTED IN MODERATE TO HEAVY
RAINFALL...ESPECIALLY TOWARD THE EAST COAST. LLWS POSSIBLE TOWARD
THE OUTER CAPE AND ADJACENT COASTAL WATERS AS A STRONG SOUTHERLY LOW-
LEVEL JET NUDGES ITS WAY NORTH.

TODAY...MVFR-IFR CIGS/VSBYS CONTINUE THROUGH THE DAY. WINDS SHIFT
TO W-NW ACROSS WESTERN AREAS THIS AFTERNOON...THEN LATE TODAY
ACROSS THE EASTERN AREAS. LOCALLY HEAVY RAINFALL...MAINLY THIS
MORNING. LLWS LIKELY ACROSS CAPE/ISLANDS THROUGH MIDDAY.

TONIGHT...EXPECTING SOME IMPROVEMENT TO VSBYS OVERNIGHT...
PARTICULARLY INLAND. NOT MUCH IMPROVEMENT IN CIGS THOUGH.

KBOS TERMINAL...MODERATE CONFIDENCE...MAINLY DUE TO TIMING ISSUES.
SCATTERED TSRA POSSIBLE. LLWS LIKELY EAST OF THE TERMINAL FOR
APPROACHES OVER THE OCEAN.

KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS. MODERATE CONFIDENCE IN
TIMING.

OUTLOOK...SATURDAY THROUGH TUESDAY...

THE WEEKEND...LOW TO MODERATE CONFIDENCE. VERY UNSETTLED PATTERN
WITH VARIABILITY BETWEEN VFR CONDITIONS AND MVFR/IFR CONDITIONS IN
SHRA/TSRA/FOG. IMPROVING CONDITIONS LATE SUNDAY NIGHT INTO MONDAY
MORNING FROM SOUTH TO NORTH.

MONDAY INTO TUESDAY...HIGH CONFIDENCE. VFR. LOW CONFIDENCE ON SEA
BREEZE DEVELOPMENT.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE TODAY.

A LOW-LEVEL JET AND MODERATE TO HEAVY RAINFALL WILL BRING NEAR 25
KT GUSTS ON THE WATERS EARLY THIS MORNING. A STRONG LOW-LEVEL
INVERSION WILL LIMIT GUSTS...SO GALES NOT EXPECTED. PERSISTENT SW
FLOW WILL RESULT IN BUILDING SEAS TODAY. WINDS WILL DIMINISH LATER
TODAY AS THIS LOW-LEVEL JET DEPARTS. EXPECTING LOW VSBYS IN FOG
AND LOCALLY HEAVY SHOWERS. ISOLATED THUNDERSTORMS ARE ALSO
POSSIBLE.

TONIGHT...MODERATE CONFIDENCE. A LOW PRES AND COLD FRONT WILL
LIKELY STALL ACROSS THE EASTERN NEAR-SHORE WATERS. WIND DIRECTIONS
WILL BE QUITE DIFFERENT DEPENDING UPON WHERE THIS FRONT SETS UP
EXACTLY. SOUTH WINDS SHOULD CONTINUE TO DIMINISH...BEFORE
REINTENSIFYING FROM THE NORTH BEHIND THIS LOW PRESSURE. LOW
PROBABILITY FOR THUNDERSTORMS. AREAS OF LOW VSBYS IN HEAVIER
SHOWERS AND PATCHY FOG. SEAS WILL REMAIN 5 FT OR HIGHER...MAINLY
ACROSS THE OPEN WATERS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

THE WEEKEND...UPPER LEVEL SYSTEM WILL LINGER ACROSS NEW ENGLAND AS
SURFACE LOW STAYS OVER THE NEW ENGLAND WATERS. EXPECT SEAS TO REMAIN
HIGH FOR MOST OF THE WEEKEND. SMALL CHANCE FOR AN ISOLATED T-
STORMS...BUT RAIN/SHOWERS WILL LOWER VSBYS ESP ON SATURDAY. GUSTY NW
BRING GUSTS CLOSE TO GALE FORCE SAT INTO SAT NIGHT...HAVE HOISTED A
GALE WATCH. STRONG SCA WILL BE NEEDED FOR SUNDAY.

MONDAY AND TUESDAY...MODERATE CONFIDENCE. WINDS AND SEAS WILL SLOWLY
DIMINISH.

&&

.HYDROLOGY...
EXPANDED FLASH FLOOD WATCH TO RI AND SE MA...AS FAR N AS
BOS...BASED ON RADAR AND SATELLITE TRENDS. LATEST NAM...RAP AND
HRR MODELS ALSO DEPICT THIS AREA. THE LOW LEVEL JET IS FORECAST TO
SHIFT E DURING THE MORNING HOURS BUT WV IMAGERY DEPICTS A LITTLE
SHARPENING OF THE MID TROPOSPHERIC TROUGH AS IT HEADS TOWARD THE
EASTERN SEABOARD. IR AND WV IMAGERY SHOWS FAIRLY IMPRESSIVE
TROPICAL CONNECTION ATTM. WE WILL EVENTUALLY LOSE THAT BUT
PROBABLY NOT UNTIL LATER IN THE DAY.

TWO AREAS ARE BEING WATCHED ESPECIALLY CLOSELY FOR NEED FOR FLASH
FLOOD WARNINGS. ONE IS THE URBAN AREAS OF SE MA...INCLUDING FALL
RIVER AND NEW BEDFORD. THERE DOES SEEM TO BE SOME EASTWARD SHIFT
OF THE HEAVY RAIN AXIS...CONSISTENT WITH THE LOW LEVEL JET
FORECAST ON THE NAM AND GFS. BOTH LOCATIONS CAN FLOOD QUICKLY
HOWEVER SO WATCHING VERY CLOSELY. SECOND AREA IS NORTHERN
WORCESTER COUNTY AND FAR NW MIDDLESEX COUNTY WHERE PERSISTENT BAND
IS CAUSING SHARP RISES IN SMALL STREAMS. THE NORTH NASHUA RIVER AT
FITCHBURG ITSELF IS SHOWING A MODERATELY STEEP RISE AND NEEDS TO
BE WATCHED CLOSELY. SATELLITE IMAGERY IS SHOWING COOLING TOPS
HEADING TOWARD NORTHERN WORCESTER COUNTY AND SO A FLASH FLOOD
WARNING MAY BECOME NECESSARY IN THE NEAR FUTURE THERE.

&&

.TIDES/COASTAL FLOODING...

EAST COAST OF MA THIS WEEKEND...
ASTRONOMICAL HIGH TIDES WILL OCCUR THIS WEEKEND INTO EARLY NEXT
WEEK. WITH A SURFACE LOW LINGERING JUST OFF THE SOUTHERN NEW
ENGLAND EAST COAST SATURDAY INTO SUNDAY...EXPECTING GUSTY
NORTHERLY TO NORTHWEST WINDS ESPECIALLY DURING THE DAYTIMES HOURS.
AT BOSTON...A HIGH TIDE OF 11.9FT WILL OCCUR TONIGHT AT 11:21 PM
AND 12.2 FT EARLY SUNDAY MORNING AT 12:12 AM. EXPECTING LIGHT
SOUTHERLY WINDS DURING TODAY/S DAYTIME HIGH TIDE...SO THIS IS LESS
OF A CONCERN. LOOKING AT THE SUNDAY MORNING HIGH TIDE... NORTHERLY
TO NORTHWESTERLY WINDS MAY HELP INCREASE THE SURGE ESPECIALLY FOR
CAPE COD BAY. RIGHT NOW ONLY EXPECTING MINOR SPLASHOVER ACROSS
NORTH-FACING BEACHES. WILL NEED TO CONTINUE TO MONITOR AND UPDATE
WITH THE LATEST FORECAST GUIDANCE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR MAZ002>004-008>013-
     015>021-026.
NH...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NHZ011-015.
RI...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
     ANZ231>234-251.
     GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
     ANZ235-237-255-256.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT SATURDAY FOR ANZ235-237-
     255-256.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ250-254.

&&

SYNOPSIS...BELK/DUNTEN
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...DUNTEN
AVIATION...BELK/DUNTEN
MARINE...BELK/DUNTEN
HYDROLOGY...THOMPSON
TIDES/COASTAL FLOODING...DUNTEN
Hazardous weather outlook, May 24, 4:31 AM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
431 AM EDT FRI MAY 24 2013

CTZ002>004-MAZ002>004-008>013-015>021-026-NHZ011-015-RIZ001>007-
250845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
431 AM EDT FRI MAY 24 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON HOURS
TODAY. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE
STRONG...HEAVY DOWNPOURS ARE STILL POSSIBLE WITH LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST
SATURDAY WITH THE POSSIBILITY OF HEAVY DOWNPOURS THAT MAY CAUSE
LOCAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ005>007-014-022>024-NHZ012-RIZ008-250845-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHEAST MIDDLESEX MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
EASTERN HILLSBOROUGH NH-BLOCK ISLAND RI-
431 AM EDT FRI MAY 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON HOURS.
ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE STRONG...HEAVY
DOWNPOURS ARE STILL POSSIBLE WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT
LEAST SATURDAY WITH THE POSSIBILITY OF HEAVY DOWNPOURS THAT MAY
CAUSE LOCAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ235-237-255-256-250845-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
431 AM EDT FRI MAY 24 2013

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THERE IS A LOW PROBABILITY OF NORTH TO NORTHWEST GALES SATURDAY INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>234-236-250-251-254-250845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
431 AM EDT FRI MAY 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY OF NORTH TO NORTHWEST GALES SATURDAY INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, May 24, 12:43 AM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1243 AM EDT FRI MAY 24 2013

MAZ022-240530-
BARNSTABLE MA-
1243 AM EDT FRI MAY 24 2013

...AREA OF VERY HEAVY RAIN HEADED FOR CAPE COD...

AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF VERY HEAVY RAIN APPROACHING CAPE COD. ONE TO TWO INCHES
OF RAIN WILL FALL ACROSS MOST OF THE CAPE BETWEEN 1 AND 3 AM. THIS
WILL CAUSE A LOT OF PONDING ON ROADWAYS AND SIGNIFICANTLY REDUCE
VISIBILITIES.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...YARMOUTH...PROVINCETOWN...TRURO...DENNIS...BREWSTER...
ORLEANS...EASTHAM...HARWICH...WELLFLEET AND HYANNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OVERNIGHT DRIVERS SHOULD BE ALERT TO LOCALIZED STREET FLOODING AND
KEEP SPEEDS DOWN.

&&

LAT...LON 4156 7001 4155 7001 4164 7017 4164 7035
      4155 7053 4156 7053 4175 7042 4171 7026
      4181 7000 4191 7000 4190 7007 4203 7009
      4202 7019 4202 7019 4203 7019 4207 7024
      4208 7023 4208 7022 4206 7008 4181 6994

THOMPSON
Special weather statement, May 24, 2:21 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
221 AM EDT FRI MAY 24 2013

MAZ017-020-RIZ001>007-240745-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-WASHINGTON RI-
WESTERN KENT RI-NORTHWEST PROVIDENCE RI-BRISTOL RI-EASTERN KENT RI-
SOUTHEAST PROVIDENCE RI-NEWPORT RI-
221 AM EDT FRI MAY 24 2013

...HEAVY RAIN DURING THE EARLY MORNING HOURS ACROSS RHODE ISLAND AND
SOUTHEAST MASSACHUSETTS...

AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DEPICTED A
SERIES OF HEAVY RAIN BANDS MOVING TOWARD RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS. LOCALIZED STREET FLOODING WILL OCCUR. THESE BANDS
COULD PRODUCE UP TO AN INCH OF RAIN OVER THE COURSE OF AN HOUR. A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA. FLASH FLOODING
CAN DEVELOP VERY RAPIDLY IN URBAN AREAS DUE TO THE FAST RUNOFF OF
RAIN WATER.

LOCATIONS WITH A RISK OF FLASH FLOODING DURING THE EARLY MORNING
HOURS INCLUDE...PROVIDENCE...FALL RIVER...WARWICK...ATTLEBOROUGH...
CRANSTON...AND NEW BEDFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4138 7175 4199 7178 4198 7124 4164 7092
      4155 7094 4156 7107 4147 7119 4155 7122
      4145 7135 4171 7116 4172 7126 4158 7133
      4172 7129 4179 7137 4160 7140 4160 7137
      4158 7145 4149 7133
TIME...MOT...LOC 0607Z 196DEG 36KT 4162 7151

THOMPSON
Special weather statement, May 24, 2:49 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
249 AM EDT FRI MAY 24 2013

MAZ004-026-NHZ012-015-240745-
NORTHWEST MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
249 AM EDT FRI MAY 24 2013

...HEAVY RAIN ACROSS NORTH CENTRAL MASSACHUSETTS AND HILLSBOROUGH
COUNTY IN SOUTHWEST NEW HAMPSHIRE...

AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN OVER NORTHERN WORCESTER COUNTY MOVING INTO
HILLSBOROUGH COUNTY. RAINFALL UP TO AN INCH IN TWO HOURS IS POSSIBLE
ACROSS NORTHERN WORCESTER...NORTHWEST MIDDLESEX AND HILLSBOROUGH
COUNTIES. URBAN STREET FLOODING AND SHARP RISES IN SMALL STREAMS ARE
EXPECTED THROUGH 4 AM. RAPID RISES WERE ALREADY TAKING PLACE ALONG
THE OTTER RIVER...THE NORTH NASHUA RIVER AT FITCHBURG AND THE
MILLERS RIVER IN WINCHENDON. URBAN STREET FLOODING MAY CREATE
HAZARDOUS DRIVING CONDITIONS IN FITCHBURG AS WELL AS NASHUA AND
MANCHESTER IN NEW HAMPSHIRE.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...NASHUA...LEOMINSTER...FITCHBURG...MILFORD...AND AYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS SHOULD BE EXTRA CAUTIOUS AND NOT ATTEMPT TO DRIVE THROUGH
ANY FLOODED ROADWAYS.

&&

LAT...LON 4305 7164 4307 7152 4301 7139 4294 7137
      4293 7145 4291 7145 4283 7143 4282 7138
      4277 7135 4270 7141 4269 7156 4265 7150
      4260 7149 4235 7162 4247 7212 4272 7203
      4271 7193 4283 7199 4308 7189 4308 7165

THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:32 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester3 hr
May 23, 9:41 PM EDTFlash Flood WatchBOXBristol, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 3 more12 hr
May 24, 12:43 AM EDTSpecial Weather StatementBOXBarnstable47 min
May 24, 2:21 AM EDTSpecial Weather StatementBOXBristol84 min
May 24, 3:36 AM EDTFlash Flood WarningBOXMiddlesex, Worcester3 hr
May 24, 4:02 AM EDTGale WatchBOX24 hr
May 24, 5:54 AM EDTGale WarningBOX4 hr
May 24, 6:02 AM EDTRip Current StatementBOXBristol11 hr
May 24, 4:28 PM EDTSpecial Weather StatementBOXEssex, Norfolk, Suffolk62 min

Nearby

Wind Advisories in Massachusetts, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.